MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 8X30MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 8X30MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Model Number 231821
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported by affiliate via complaint submission tool that before arthroplasty the milagro advance screw 8x30mm, the screw comes unsterile the foil was defect.No patient consequences or surgical delay reported.The device is not available to be returned for evaluation.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary : the complaint device is not being returned, therefore unavailable for a physical evaluation.With the information provided, and without the complaint device to evaluate, we cannot determine a root cause for the reported failure.A manufacturing record evaluation was performed for the finished device lot number (6l52530), and no non-conformances were identified.Should the device ever be received back in the future, this complaint file will be reopened at that time and an evaluation will be performed and documented.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot : a manufacturing record evaluation was performed for the finished device lot number (6l52530), and no non-conformances were identified.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that before arthroplasty the milagro advance screw 8x30mm, the screw comes unsterile the foil was defect.The complaint device is not being returned, therefore unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, the sealing of the packaging is not observed correctly; also, it was identified that the package was broken, based on that; the customer complaint was confirmed.A manufacture investigation was performed to discern a possible root cause.There are points during the manufacturing process to ensure that the package does not go with any damage.For a more detailed investigation, a closer analysis to the pouch sealing and packing processes the production as well as the controls has been done, as a result there was no incident.Therefore, the possible root cause can occur during transportation/ storage/ trunk stock or handling.As per pfmea an complaint reviews, the occurrence for this type of issue is below than the maximum occurrence allowed for this kind of effect.Since the milagro screw package was not received for evaluation, we cannot discern root cause for the issue experienced by customer.A manufacturing record evaluation was performed for the finished device lot/serial number (b)(6), and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
MILAGRO ADVANCE SCREW 8X30MM
Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10045236
Report Number1221934-2020-01353
Device Sequence Number11588174
Product Code HWC
UDI-Device Identifier10886705022267
UDI-Public10886705022267
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K123362
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number231821
Device Catalogue Number231821
Device Lot Number6L52530
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/27/2020
Supplement Date Received by Manufacturer06/03/2020
07/10/2020
Initial Report FDA Received Date05/11/2020
Supplement Report FDA Received Date06/04/2020
07/13/2020
Patient Sequence Number1